Alert archive / Indiana / Small Craft Advisories in 2026
Small Craft Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 10, 2026, 4:02 AM EST. It took effect at Jan 10, 2026, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 4:02 AM EST (09:02 UTC)
- In effect from
- Jan 10, 2026, 1:00 PM EST
- Expired
- Jan 11, 2026, 4:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 12:30 AM EST, 3 hours 32 minutes earlier. Its key messages:
- A period of light rain expected on Saturday, mixing with snow near and north of the MI border. Little to no snow accumulation.
- Colder and breezy with scattered snow showers Saturday night into Sunday. Most areas will see little to no snow accumulation, except for areas in northwest IN and sw MI where totals of 1-3" will be possible.
- Dry and trending warmer early next week.
Area forecast discussion, Jan 10, 12:30 AM EST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1230 AM EST Sat Jan 10 2026 .KEY MESSAGES... - A period of light rain expected on Saturday, mixing with snow near and north of the MI border. Little to no snow accumulation. - Colder and breezy with scattered snow showers Saturday night into Sunday. Most areas will see little to no snow accumulation, except for areas in northwest IN and sw MI where totals of 1-3" will be possible. - Dry and trending warmer early next week. && .DISCUSSION... Issued at 157 PM EST Fri Jan 9 2026 Winds rapidly diminish this afternoon into early this evening as weak low level ridging briefly makes an appearance between systems. For Saturday, ascent will increase through the column in response to an upper low digging southeast through Minnesota and Wisconsin, and a separate southern stream shortwave getting absorbed northeast into the OH Valley and southern Great Lakes. This upward motion should allow for a least light precipitation to accompany a low level trough east through the local area on Saturday, though there are hints in a split overhead as more pronounced forcing bypasses west and better moisture quality remains locked up well to the east. Ptype looks to be a mix of rain and snow near/north of the MI border with primarily light rain elsewhere for a time along the aforementioned trough. Temperatures generally in the mid 30s to near 40 otherwise on Saturday. The development and deepening of surface low pressure to the northeast Saturday night into Sunday will allow a colder/blustery air mass to wrap in. Several vort lobes will also pivot through late Saturday into Saturday with scattered snow showers, transitioning to pure LES in our nw flow snow belts into Sunday morning. Several inches of snow accumulation will be possible in these areas during this time with minor travel impacts possible. A northwest flow regime will generally be in place next week. Monday into Tuesday will feature a decent rebound in temps as clipper-type systems track north with the local area in a warm advection regime north of sfc high pressure. Medium range models have remained relatively consistent in a cold front dropping through later Tuesday into Tuesday night with light rain changing to snow showers post- frontal. There could be a robust, yet brief, lake response sometime Wednesday into Wednesday night as deep/cold northerly flow follows in post-frontal. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1230 AM EST Sat Jan 10 2026 Current improvement in ceilings will likely be brief as moisture advection ahead of the next trough will likely bring a return to fuel-alternate ceilings within the next 1-3 hours. Associated cold front will then swing through the area during the day with IFR ceilings likely and some brief rain, possibly mixing with snow at KSBN. Not expecting any significant snow accumulations or visibilities below 1SM at KSBN and precip will likely remain liquid at KFWA. Return to VFR anticipated by Sat evening but lake effect snow showers and MVFR ceilings return to KSBN at the very end of this forecast window. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...AGD
Hazardous weather outlook, Jan 9, 12:56 PM EST, 15 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1256 PM EST Fri Jan 9 2026 INZ006>009-018-027-MIZ080-081-OHZ001-002-004-005-015-016-024-025- 101800- Lagrange-Steuben-Noble-De Kalb-Allen IN-Adams-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1256 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow mix is possible Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of around 1 inch or less are possible Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ012>015-017-020-022>026-032>034-116-203-216-101800- Starke-Pulaski-Marshall-Fulton IN-Whitley-White-Cass IN-Miami-Wabash- Huntington-Wells-Grant-Blackford-Jay-Northern Kosciusko- Southern La Porte-Southern Kosciusko- 1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow mix is possible Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of around 1 inch or less are possible Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-101800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1256 PM EST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions hazardous to small craft are possible Saturday afternoon into Monday, and then again Tuesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-103-104-204-MIZ078-177-277-101800- Elkhart-Northern La Porte-Eastern St. Joseph IN- Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien- 1256 PM EST Fri Jan 9 2026 /1156 AM CST Fri Jan 9 2026/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow is expected Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of 1 to 3 inches are possible along and north of the toll road. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ079-101800- St. Joseph MI- 1256 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of rain and snow is expected Saturday, changing to all snow Saturday night into Sunday. Snow accumulations of 1 to 3 inches are possible along and north of the toll road. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:02 AM EST | Gale Warning | IWX | 33 hr |
Nearby
Small Craft Advisories in Indiana, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.